MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEAL BIOPSY VALVE

BOSTON SCIENTIFIC CORPORATION SEAL BIOPSY VALVE
Model Number SBC-501-100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a seal biopsy valve was used during a colonoscopy procedure performed on (b)(6) 2021.During the procedure, when a radial jaw biopsy forceps was passed down the biopsy channel, a piece of the biopsy cap detached and travelled down the scope.It was noted that no fragmented material of the biopsy cap fell inside the patient's body.The procedure was completed with another seal biopsy cap.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device problem code (b)(6) captures the reportable event of device material fragmentation.Block h10: seal biopsy valve was returned for analysis.A visual analysis of the returned device found that a material was missing from the center of the valve lid.No other issues noted.The reported problem was confirmed.Based on the available information, it is likely that operational factors, unintended use error caused or contributed to event, which indicates that the interaction between the user and the device, specifically: not ensure the accessory device was prepared for insertion into the cap, caused or contributed to the event, and the device had no impact on its occurrence.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
SEAL BIOPSY VALVE
Common Device Name
SEAL BIOPSY VALVE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
NOLATO CONTOUR INC
660 vandeberg street
baldwin WI 54002
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12715189
Report Number3005099803-2021-05564
Device Sequence Number4703830
Product Code OCX
UDI-Device Identifier08714729981619
UDI-Public08714729981619
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberSBC-501-100
Device Catalogue Number2235-01
Device Lot Number0015170151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown